Alert archive / California / High Surf Warnings in 2010
High Surf Warning 3, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this high surf warning at Jan 25, 2010, 6:05 PM PST for Marin County, City and County of San Francisco, Sonoma County, California. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 25, 2010, 6:05 PM PST (02:05 UTC)
- Expired
- Jan 26, 2010, 12:00 AM PST
- In force
- 6 hr
- Issued by
- NWS San Francisco Bay Area, CA
Counties City and County of San Francisco, CA, Marin County, CA, Sonoma County, CA
The radar
The Sacramento radar (KDAX), 99 km from the middle of the area, began a volume at 02:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 00:00Z, 2.1 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 761 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 238 m²/s²
- 0-3 km storm-relative helicity
- 361 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
076 WHUS46 KMTR 260205 CFWMTR URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 605 PM PST MON JAN 25 2010 CAZ006-505-260800- /O.UPG.KMTR.SU.Y.0006.000000T0000Z-100126T0800Z/ /O.NEW.KMTR.SU.W.0003.100126T0205Z-100126T0800Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- 605 PM PST MON JAN 25 2010 ...HIGH SURF WARNING IN EFFECT UNTIL MIDNIGHT PST TONIGHT... ...HIGH SURF ADVISORY NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA HAS ISSUED A HIGH SURF WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT PST TONIGHT FOR SAN FRANCISCO AND THE COASTAL NORTH BAY. THE HIGH SURF ADVISORY IS NO LONGER IN EFFECT. A HIGH ENERGY WAVE TRAIN WILL CONTINUE TO BRING LARGE WAVES TO THE NORTH COAST THIS EVENING. THESE LARGE NORTHWEST SWELL WILL RANGE FROM 18 TO 23 FEET WITH PERIODS OF 18 SECONDS. SWELL OF THIS SIZE WILL PRODUCE LARGE BREAKING WAVES AND STRONG RIP CURRENTS WITHIN THE SURF ZONE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVE WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS. && $$ CAZ509-529-530-260800- /O.CON.KMTR.SU.Y.0006.000000T0000Z-100126T0800Z/ SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY- SOUTHERN MONTEREY BAY AND BIG SUR COAST- 605 PM PST MON JAN 25 2010 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT FOR COASTAL AREAS SOUTH OF SAN FRANCISCO... A HIGH ENERGY WAVE TRAIN WILL CONTINUE BRING LARGE WAVES TO THE SOUTH COAST. THESE LARGE NORTHWEST SWELL WILL PERSIST ALONG THE COASTAL WATERS THROUGH THIS EVENING AND WILL RANGE FROM 14 TO 16 FEET WITH PERIODS OF 18 SECONDS. SWELL OF THIS SIZE WILL PRODUCE LARGE BREAKING WAVES AND STRONG RIP CURRENTS WITHIN THE SURF ZONE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ BELL
2 follow-up statements
040 WHUS46 KMTR 260814 CFWMTR URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 1214 AM PST TUE JAN 26 2010 DEFAULT OVERVIEW SECTION CAZ006-505-261615- /O.EXP.KMTR.SU.W.0003.000000T0000Z-100126T0800Z/ /O.NEW.KMTR.SU.Y.0007.100126T0814Z-100126T1700Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- 1214 AM PST TUE JAN 26 2010 ...HIGH SURF ADVISORY IN EFFECT UNTIL 9 AM PST THIS MORNING... THE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PST THIS MORNING. AT MIDNIGHT BUOYS ARE REPORTING SEAS IN THE 15 TO 19 FOOT RANGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ CAZ509-529-530-261615- /O.EXP.KMTR.SU.Y.0006.000000T0000Z-100126T0800Z/ /O.NEW.KMTR.SU.Y.0007.100126T0814Z-100126T1700Z/ SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY- SOUTHERN MONTEREY BAY AND BIG SUR COAST- 1214 AM PST TUE JAN 26 2010 ...HIGH SURF ADVISORY IN EFFECT UNTIL 9 AM PST THIS MORNING... THE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PST THIS MORNING. AT MIDNIGHT BUOYS ARE REPORTING SEAS IN THE 15 TO 19 FOOT RANGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$
049 WHUS46 KMTR 260815 CCA CFWMTR URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE...CORRECTED NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 1214 AM PST TUE JAN 26 2010 CAZ006-505-261630- /O.EXP.KMTR.SU.W.0003.000000T0000Z-100126T0800Z/ /O.NEW.KMTR.SU.Y.0007.100126T0814Z-100126T1700Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- 1214 AM PST TUE JAN 26 2010 ...HIGH SURF ADVISORY IN EFFECT UNTIL 9 AM PST THIS MORNING... THE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PST THIS MORNING. AT MIDNIGHT BUOYS ARE REPORTING SEAS IN THE 15 TO 19 FOOT RANGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ CAZ509-529-530-261630- /O.EXP.KMTR.SU.Y.0006.000000T0000Z-100126T0800Z/ /O.NEW.KMTR.SU.Y.0007.100126T0814Z-100126T1700Z/ SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY- SOUTHERN MONTEREY BAY AND BIG SUR COAST- 1214 AM PST TUE JAN 26 2010 ...HIGH SURF ADVISORY IN EFFECT UNTIL 9 AM PST THIS MORNING... THE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PST THIS MORNING. AT MIDNIGHT BUOYS ARE REPORTING SEAS IN THE 15 TO 19 FOOT RANGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$
What forecasters said that day
The local office's own words before this high surf warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this high surf warning went out at Jan 25, 3:35 PM PST, 2 hours 30 minutes earlier.
Area forecast discussion, Jan 25, 3:35 PM PST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA CA
335 PM PST MON JAN 25 2010
.DISCUSSION...AS OF 1:00 PM PST MONDAY...RAINY CONDITIONS FOR THE
EVENING COMMUTE WITH BUILDING SEAS ALONG THE COAST. BREAK IN THE WET
WEATHER FOR MIDWEEK.
IN THE SHORT TERM....THE FLOOD ADVISORY CONTINUES FOR THE NORTH BAY
COUNTIES AND SF CITY UNTIL 5:45 PM THIS EVENING FOR EXPECTATION OF
CONTINUED PERIODS OF MODERATE TO HEAVY RAIN THE REST OF THIS
AFTERNOON AND EARLY EVENING. MANY AREAS FROM THE PENINSULA SOUTH
HAVE STAYED FAIRLY DRY TODAY BUT RAIN LOOKS TO DEVELOP FOR NEARLY
ALL LOCATIONS FOR THE AFTERNOON/EVENING COMMUTE HOURS AS FRONTAL
BOUNDARY GETS READY TO MOVE ONSHORE. WOULD EXPECT LOTS OF PROBLEMS
FOR TONIGHTS COMMUTE. HIGH SURF ADVISORY CONTINUES ALONG THE COAST
THROUGH MIDNIGHT WITH SEAS UP TO 21 FEET AT BODEGA BAY BUOY LAST
OBSERVATION.
IR/VISIBLE SATELLITE SHOW WELL DEFINED FRONT GETTING READY TO MOVE
ONSHORE WITH KMUX-88D RETURNS PICKING UP OFFSHORE ONCE AGAIN. EXPECT
TO SEE 3-6 HOURS OF MODERATE TO HEAVY RAIN FOR COASTAL/HILLSIDE
LOCATIONS BETWEEN ROUGHLY 3 PM-9 PM THIS EVENING. LIGHTNING DATA
HAS PICKED UP 2 STRIKES OFFSHORE. IN ADDITION MODEL DATA AND VISIBLE
CLOUD STRUCTURE SUGGESTS SOME INSTABILITY AS THE FRONT MOVES
ONSHORE SO HAVE ADDED ISOLATED T-STORMS TO THE FORECAST FROM 00Z-06Z
TONIGHT WITH EMPHASIS ON SMALL HAIL...GUSTY WINDS AND BRIEF HEAVY
RAIN.
RAIN WILL TAPER TO SHOWERS BEHIND THE FRONT OVERNIGHT. ON TUESDAY
THE MAIN UPPER LOW WILL MAKE A BEELINE TOWARDS THE BIG SUR COAST
AND POINTS SOUTHWARD. SO SHOWER CHANCES WILL BE MINIMAL FROM SF
NORTHWARD WITH BETTER CHANCES ACROSS SANTA CRUZ/MONTEREY AND SAN
BENITO COUNTIES AND POINTS SOUTHWARD. IN ADDITION WITH COLD CORE
ALOFT T-STORMS WILL BE POSSIBLE FROM ABOUT MONTEREY SOUTHWARD WITH
SOME STRIKES NOTED ALREADY IN THE CENTER OF THIS LOW. SHOWER
CHANCES WILL ACTUALLY DECREASE THROUGH THE DAY AS THE MAIN LOWS
SHIFTS TO SOCAL. HAVE LEFT SLIGHT CHANCE SHOWERS FOR FAR SOUTHERN
PORTIONS OF THE DISTRICT EARLY TUESDAY EVENING.
BREAK IN THE WEATHER IS FORECAST WEDS AND THURSDAY WITH HIGH
PRESSURE AND SEASONABLE TEMPS. WILL HAVE TO MONITOR OVERNIGHT
VALLEY FOG POTENTIAL GIVEN ALL THE RECENT RAINS.
NEXT FRONT ARRIVES LATER FRIDAY AFTERNOON WITH RENEWED LIGHT RAIN
CHANCES...BEST NORTH OF THE GOLDEN GATE. THAT BOUNDARY SHOULD SHIFT
EAST BY EARLY SATURDAY MORNING LEAVING A MAINLY DRY AND SEASONABLE
WEEKEND IN ITS WAKE.
&&
.AVIATION...AS OF 3:35 PM PST MONDAY...DOPPLER RADAR SHOWS THE MAIN
BAND OF PRECIPITATION HAS SHIFTED TO MONTEREY AND SAN BENITO
COUNTIES WITH JUST SHOWERS FOR OTHER SPOTS. SATELLITE ANALYSIS
INDICATES THAT THE COLD FRONT IS STILL OFF THE COAST. PLENTY OF
MOISTURE IN PLACE ALONG WITH SOME INSTABILITY WILL ALLOW SHOWERS TO
CONTINUE THROUGH THE OVERNIGHT HOURS. WINDS AROUND THE 925MB LEVEL
ARE FINALLY SURFACING. SOUTHEAST GUSTS TO 30 KT WILL LIKELY CONTINUE
AT SFO AND SJC THROUGH AT LEAST 03Z.
VICINITY OF KSFO...SHOWERS ARE LIKELY THROUGH AT LEAST 04Z BEFORE
STARTING TO TAPER OFF AFTER THAT. SOUTHEASTERLY WINDS GUSTING TO
OVER 25KT WILL SWITCH MORE TO THE SOUTHWEST AFTER 08Z AND ALSO
DIMINISH. CIGS WILL VARY BETWEEN 025 AND 050 DEPENDING ON SHOWER
ACTIVITY. LOW TO MODERATE CONFIDENCE.
KSFO BRIDGE APPROACH...CIGS GENERALLY BETWEEN 035 AND 050 BUT
DOWN TO 020 WITH SHOWERS. LOW TO MODERATE CONFIDENCE.
MRY BAY AREA TERMINALS...RA POSSIBLY +RA THIS EVENING BEFORE
SWITCHING TO MORE -SHRA BY 08Z. GUSTS TO 25 KT ARE POSSIBLE THROUGH
04Z. LOW TO MODERATE CONFIDENCE.
&&
.MARINE...AS OF 3:35 PM PST MONDAY...HIGH SURF ADVISORY CONTINUES
WITH PEAK SWELL HEIGHTS 14 TO 17 FEET ALONG THE COAST AND
SWELL PERIODS 14 TO 16 SECONDS. DANGEROUS RIP CURRENTS AND MINOR
BEACH EROSION WILL ACCOMPANY THE HIGH SURF.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TNGT...SCA...PT ARENA TO PT PIEDRAS BLANCAS 0-60 NM AND SFO BAY
...SCA...FOR ROUGH BAR
...HIGH SURF ADVISORY...ALONG THE COAST TIL MIDNIGHT.
PUBLIC FORECAST: RW
AVIATION/MARINE: BELL
NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCOHazardous weather outlook, Jan 25, 1:00 PM PST, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA CA 100 PM PST MON JAN 25 2010 CAZ006-505-509-529-530-260800- SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO PENINSULA COAST- SOUTHERN MONTEREY BAY AND BIG SUR COAST-NORTHERN MONTEREY BAY- 100 PM PST MON JAN 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL SECTIONS OF THE SAN FRANCISCO BAY AND MONTEREY BAY AREA. .DAY ONE...MONDAY AFTERNOON AND MONDAY NIGHT A HIGH SURF ADVISORY IS IN EFFECT ALONG THE COAST UNTIL 11:59 PM TONIGHT FOR BREAKING WAVES BETWEEN 15 AND 20 FEET ALONG THE BEACHES. PLEASE SEE THE HIGH SURF ADVISORY PRODUCT FOR MORE DETAILS. * HIGH SURF ADVISORY...COASTAL HAZARD MESSAGE WHUS46 KMTR SFOCFWMTR * IN ADDITION TO THE HIGH SURF...PERIODS OF RAIN AND ISOLATED THUNDERSTORMS WILL CONTINUE THROUGH THIS EVENING BEFORE TAPERING TO SHOWERS OVERNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS PER STANDARD OPERATING PROCEDURES. CAZ506-507-260800- NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- 100 PM PST MON JAN 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTH BAY HILLS AND VALLEYS. .DAY ONE...MONDAY AFTERNOON AND MONDAY NIGHT MODERATE TO LOCALLY HEAVY RAIN MAY CAUSE LOCAL FLOODING OF STREETS AND SMALL STREAMS AND CREEKS THROUGH THIS EVENING. A FLOOD ADVISORY IS IN EFFECT THROUGH THIS EVENING. * FLOOD ADVISORY...SFOFLSMTR WGUS86 KMTR FOR MORE DETAILS * .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FEW SHOWERS WILL BE BE POSSIBLE TUESDAY MORNING OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS PER STANDARD OPERATING PROCEDURES. CAZ508-510>513-528-260800- SAN FRANCISCO BAY SHORELINE-EAST BAY INTERIOR VALLEYS- EAST BAY HILLS AND THE DIABLO RANGE- NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY...INCLUDING SAN JOSE- 100 PM PST MON JAN 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR AREAS AROUND SAN FRANCISCO BAY INCLUDING THE PENINSULA...EAST BAY...SOUTH BAY...SANTA CRUZ MOUNTAINS AND NORTHERN SALINAS VALLEY. .DAY ONE...MONDAY AFTERNOON AND MONDAY NIGHT PERIODS OF MODERATE TO LOCALLY HEAVY RAIN WILL CONTINUE THROUGH THIS EVENING RESULTING IN WET ROADS FOR THE EVENING COMMUTE. STEADY RAIN WILL TAPER TO SHOWERS OVERNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SHOWERS WILL BE POSSIBLE ON TUESDAY...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS PER STANDARD OPERATING PROCEDURES. CAZ516>518-260800- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO COUNTY AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT- 100 PM PST MON JAN 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MONTEREY AND SAN BENITO COUNTY. .DAY ONE...MONDAY AFTERNOON AND MONDAY NIGHT RAIN WILL DEVELOP LATER THIS AFTERNOON AND CONTINUE THROUGH THIS EVENING LEADING TO WET ROADS FOR THE EVENING COMMUTE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ON TUESDAY OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS PER STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 26, 12:14 AM PST | High Surf Advisory | MTR | Marin, Monterey, City and County of San Francisco, San Mateo, Santa Cruz, Sonoma | 9 hr |
Nearby
High Surf Warnings in California, 2010Every high surf warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.